Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Done kidney transplant. Have jaundice due to Hep C virus. Treatment for such cases?

DOCTOR OF THE MONTH - Jan 2013
Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
Question
Hello Dr,

My uncle has done kidney transplant about 1 year ago and has been recovering well. But now he has been diagonised with jaundice due to Hep-C virus. The gastroenterologist is not recommending the dosage needed to reduce juandice, siting that it will affect the kidney. Is there a treatment/ medicines available for such case, if so could you suggest any medicines. Kindly help..

Regards, XXXXXXX
Posted Wed, 5 Sep 2012 in Liver and Gall Bladder
 
 
Answered by Dr. Mayank Bhargava 11 hours later
Hi XXXXXX,
Thanks for posting your query.
Kindly send details of liver function test and genotype of Hepatitis C virus.
Treatment of Hep C is at times very risky. Although very good and effective medicines are available but treatment it self may deteriorate the condition of patient.
As your uncle is suffering from jaundice, so there is possibility of acute/ Chronic hepatitis.
Treatment of Hep c include ribavirin and Interferon. These 2 medicines at times may cause flu like symptoms or acute fulminant liver failure so treatment should be started once condition of your uncle is little bit stable.
You should also consult with gastro-physician .
Let me know your views also.
Best regards,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Follow-up: Done kidney transplant. Have jaundice due to Hep C virus. Treatment for such cases? 15 hours later
Hi Dr. XXXXXXX

Thanks for your reply post. Very useful.

I have uploaded the reports of my uncle herewith. Please let me know if you have trouble seeing them.

I think it has the reports from liver function test (from August & Feb 2012) and medication details, please review and give your suggestions/recommendations and your view on his condition, as I am not quite sure about the criticality of the report.

The complication is that he has undergone Kidney transplantation a year ago and was recovering well, but then Hep-C is a shocker to the entire family. Please suggest about the vaccines available / in research.

Thanks for your great help in this tough time for us.

Thanks, XXXXXXX
 
 
Answered by Dr. Mayank Bhargava 8 hours later
Hi XXXXXXX
I am not able to see the reports and investigations.
Kindly send me on my e-mail id.
Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Follow-up: Done kidney transplant. Have jaundice due to Hep C virus. Treatment for such cases? 7 hours later
Hi Dr. XXXXXXX

Please see if you can see the reports now.
Also, I didn't see your email ID in the website. Could you provide me the same please?

Sincerely, XXXXXXX
 
 
Answered by Dr. Mayank Bhargava 2 hours later
Hi,
I have seen your all sent details.
Your uncle is most likely suffering from chronic liver disease with cholestasis.
Ursocol is not a specific medicine for Hep C, while it is given to all patients of liver disease whether acute or chronic/ whether hepatocellular or obstructive jaundice.
You should ask for Ribavirin and interferons.
But the judgment for starting these medications is taken by your treating physician.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Follow-up: Done kidney transplant. Have jaundice due to Hep C virus. Treatment for such cases? 2 days later
Thanks a lot Dr. Very useful. I will follow up with him and contact you soon in case of further clarifications.

Thank you

Sincerely, XXXXXXX
 
 
Answered by Dr. Mayank Bhargava 2 hours later
OK XXXXXXX ji,
All the best,
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor